Texas, 2005Flash Flooding in Texas, August 10, 2005
August 10, 2005 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 6:02 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 10, 6:02 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 AM CDT WED AUG 10 2005
.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS AND QPF SLIGHTLY
ACROSS THE WATCH AREA. ALSO DECREASED MAX TEMPS BY 1-2 DEGREES
ACROSS AREAS WHERE MORE RAIN COOLING IS EXPECTED. THIS ALL BASED
ON 06Z NAM40 SOLUTION AND LATEST RADAR TRENDS.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... (ISSUED 405 AM CDT WED AUG 10 2005)
DISCUSSION...
POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING CONTINUES
TODAY WITH PWATS BETWEEN 1.75 AND 2 INCHES AND A WEAK UPPER LOW
SITTING OVER SOUTH CENTRAL TEXAS. A QUASI-STATIONARY LINE OF
THUNDERSTORMS IS ONGOING ONE TIER OF COUNTIES NORTH OF OUR BORDER
IN CWFA SJT AND FWD. ANY OUTFLOW FROM THIS LINE WILL TRIGGER
CONVECTION ACROSS OUR NORTHERN-MOST COUNTIES THIS MORNING. THAT
SAID...OUR HIGHEST 1ST PERIOD POPS WILL BE ACROSS OUR NORTHERN-
MOST COUNTIES (80%) AND TAPER-OFF DOWN TO OUR SW COUNTIES (30%).
GFS MOS POPS APPEAR TOO LOW FOR THE NEXT 24H GIVEN THE WX SCENARIO
AND RECENT BETTER PERFORMANCE OF THE NAM (PREFERRED SOLUTION).
WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 4 PM.
LOOK FOR POPS TO TREND DOWN AFTER TODAY AS THE UPPER LOW GETS SHEARED
APART OVER THE NEXT 36 HOURS AND THE UPPER HIGH BUILDS WEST ACROSS
THE GULF INTO SOUTH TEXAS. MAX TEMPS WILL BE HELD BELOW SEASONAL
AVERAGES TODAY THANKS TO RAIN COOLING AND EXTRA CLOUDS...BUT ARE
FORECAST NEAR SEASONAL AVERAGES THROUGH NEXT WEDNESDAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL...
COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES...
GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE...
LLANO... TRAVIS... WILLIAMSON... AND WILSON.
&&
11/02/PM
Hazardous weather outlook, Aug 10, 4:42 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005
TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Flash Flood, Kendall
- When
- August 10, 7:30 AM CST to 12:00 PM CST
- Where
- Kendall County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.917, -98.683
Showers and thunderstorms over eastern Kendall County began producing heavy rainfall in the early morning hours, with between 2 and 3 inches falling over the east half of the county. Highest totals were 6 inches near Kendalia. Most rural roads in Kendall County were under water through the morning, including FM1376 and FM474 between Boerne and Sisterdale.
Flash Flood, Bandera
- When
- August 10, 7:30 AM CST to 1:00 PM CST
- Where
- Bandera County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.750, -99.250
Between 1 and 2 inches of rain fell during the early morning hours over the eastern tips of Bandera County, with additional rain falling through the mid morning hours. Up to 5 inches fell in the Pipe Creek area. FM1283 was closed due to high water through the early afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469521, 5469522.